Asymptotics of random contractions

Details

Serval ID
serval:BIB_6BA1B4568EFA
Type
Article: article from journal or magazin.
Collection
Publications
Institution
Title
Asymptotics of random contractions
Journal
Insurance: Mathematics and Economics
Author(s)
Hashorva E., Pakes A.G., Tang Q.
ISSN
0167-6687
Publication state
Published
Issued date
2010
Peer-reviewed
Oui
Volume
47
Number
3
Pages
405-414
Language
english
Abstract
In this paper we discuss the asymptotic behaviour of random contractions X = RS where R with distribution function F is a positive random variable independent of S is an element of (0 1) Random contractions appear naturally in insurance and finance Our principal contribution is the derivation of the tail asymptotics of X assuming that F is in the max-domain of attraction of an extreme value distribution and the distribution function of S satisfies a regular variation property We apply our result to derive the asymptotics of the probability of ruin for a particular discrete-time risk model Further we quantify in our asymptotic setting the effect of the random scaling on the Conditional Tail Expectations risk aggregation and derive the joint asymptotic distribution of linear combinations of random contractions.
Keywords
Random contractions, Random scaling, Conditional tail expectation, Elliptical distributions, Spherical distributions, Subexponential distributions, Max domain of attraction, Risk aggregation, Ruin probability
Web of science
Create date
03/09/2010 12:46
Last modification date
20/08/2019 14:25
Usage data